U.S. doctors online nowAsk doctors free
Columbus, OH
A 50-year-old female asked:

I'm at week 3 out of 6 weeks iv antibiotic for staph. no fever, labs are good. might i still be tired & achy from the infection?

2 doctor answers2 doctors weighed in
Dr. Hunter Handsfield
Infectious Disease 53 years experience
Yes indeed: Any staphylococcal infection serious enough to require 6 weeks of IV antibiotics almost certainly could cause continuing aches, fatigue, and so on for several weeks. With your fever gone and routine lab results improving, this doesn't sound serious. But of course you should discuss it with the doctor(s) in charge of your care. Best wishes for continued recovery.
Dr. Susan Rhoads
Family Medicine 38 years experience
Yes.: If you needed 6 weeks of IV antibiotics, then you had a very serious infection. Fatigue is common and may last for a few more months, even after the infection is gone. Eat properly, rest properly and be patient with yourself. Good luck.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Feb 11, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.